A 19-year-old male asked:
Disclaimer

i had a brain surgery last july and i used zyprexa (olanzapine) and tegretol daily until this january.i gained a lot of weight. will i lose weight as im off meds?

1 doctor answer
Dr. Pamela Pappas
41 years experience Psychiatry
You could: You could lose weight when off these medicines, especially if you increase your exercise and attend to a healthy food plan. Talk with your doctors about this; they'll likely have more personalized recommendations for you than we're able to provide without knowing you. Good luck to you.
Answered on Feb 26, 2016
9
9 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 19-year-old male asked:
Dr. Emad Tadros
37 years experience Psychiatry
Weight Gain : Request from your doctor to help you switch to something else other than zyprexa (olanzapine) weight gain nightmare. As simple as that.
1
1 thank
A 38-year-old female asked:
Dr. Linda Callaghan
52 years experience Addiction Medicine
Possibly.: Unfortunately, zyprexa (olanzapine) can cause obesity and metabolic problems. See your psychiatrist as there are other medications of the same type th ... Read More
1
1 thank
A 23-year-old male asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Evaluation by a: general surgeon or a colorectal surgeon will provide you with the answer. Take care.
A 24-year-old male asked:
Dr. Olakitan Akinjagunla
Specializes in Internal Medicine
Yes: Geodon (ziprasidone) and Abilify are great options to discuss with your doctor. Good luck

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month